Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Heart palpitations, black outs. Diagnosed as stress. Prescribed valium, burping a lot. Suggestions?

I have been having episodes where my heart would race and I would feel like I would blackout... I went to my doctor and did and EKG but my heart structure is fine and my brain is fine. He stated it could be stress and prescribed me Valium . I still have episodes but now Im burping a lot and certain foods seem to make the episodes worse. I don t know what to do.
Asked On : Fri, 9 Nov 2012
Answers:  2 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

welcome to health care magic

There is a possibility of anxiety disorder (probably panic disorder) as per your details for which first line treatment is SSRIs and psychotherapy as well as relaxation techniques. I advise you to consult a psychiatrist for detailed evaluation. I hope this will help you a lot.

Good luck

Answered: Fri, 9 Nov 2012
I find this answer helpful
Emergency Medicine Specialist Dr. Sheeba Stephen's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is possible that these episodes could be indicative of a panic disorder. The usual symptoms of panic attacks are "out-of the blue" episodes of anxiety, racing of the heart, increased sweating, shaking of the hands, dizziness, tightness of the chest, difficulty in breathing, feeling like you are going to pass out or die, etc. Valium (Diazepam) is a sedative and anti-anxiety medication. If these episodes are persistent or causing you disturbances in social, occupational or day-to day functioning, then I would suggest that you consult a psychiatrist for further evaluation and specialist management.

The excessive burping and associated symptoms could be indicative of a gastric acidity problem. You can avoid this by having your meals on time and avoiding spicy or oily foods, carbonated or caffeinated drinks, etc. You can take an over the counter antacid for quick relief. If the symptoms don't subside with these simple measures, then you may need to see a doctor for further treatment.

Wish you all the best.
Answered: Fri, 9 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor